Post # 1
Sorry if this is too much information but I have an urgent question regaurding my period/birth control before my wedding.
I’m getting married in 2 weeks. I haven’t been on BC in years (I never liked the long term effect I felt that it had on my sex drive so I stopped taking it). My fiancee and I have always used alternate methods of birth control religiously. We’re getting married on the 23rd and last month I started my period on the 29th. I have always had kind of irregular periods so that was a little close for comfort for me. You can control (skip) your period when you are on birth control (Ortho Tricyclen) by not taking the last week of pills (which are just sugar pills) and jumping diectly to the 1st week of pills in the next pack.
I figured I would play it safe by going back on the pill and using this method to ensure that I didn’t get my period on my wedding day. The pill tends to decrease skin blemishes as well and (TMI Alert) I thought it might be nice not to have to use a condom on our wedding night… you know, something new to look forward to. So, seemed like a perfect decision. Now I’m thinking I made a miscalculation.
I completely overlooked the fact that sometimes you spot (gross) during the first month or so after starting on the pill. I started taking the pills two weeks ago and I’m two weeks before my wedding and I just started spotting like crazy in the last few days!!!!!!! HEEEEEEELP!!!!
What can I do to fix this at this point??? Stop taking the pill? Skip a certain amount of pills? Take 2 weeks of blue “active pills” in a row? Switch to a different type of pill other than Ortho Tricyclen?
Don’t get me wrong, my fiance is really sweet and understanding about this stuff but I REALLY don’t wan’t to be a mess down there on my wedding night… that would just suck. I thought I’d really thought this through and now I’m worse off than if I’d just left it alone. Any OB/GYNs out there? Please help if you have any experience with/knowlege about this situation!!! Thank you!!!!
Post # 3
i’m not on BCP anymore and i’m expecting my period the day we leave on our honeymoon, if my period is on time…
call you gyn and ask for a suggestion.
Post # 4
Well, I wouldn’t recommend stopping the BCP. It will just mess up your hormones even more. If you’re two weeks out and spotting, I’d just keep taking them…and skip the placebo and go straight to the next pack if your “scheduled” period is due around the wedding.
Post # 5
It’s too late for this advice, but for other girls thinking about this strategy – start the pills a few months before the wedding, not a few weeks.
OP – with 2 weeks to go, I agree with PPs: skip the placebo pills and move on to a new pack for the 4th week. At the very least, it will keep you from having a full-on period. If you’re spotting now, it may be cleared up by the wedding. Plus, if you will have been taking the pills correctly for 4 weeks by the wedding night, you should be good to go condom-free.
Post # 6
@Ophilia535: ortho tricyclen is not a pill ou can skip periods with. You need a mono phasic pill, one with the same amount of hormones everyday. I would try a monophasic pill, generally the spotting is when there are not enough hormones in your pill.
ETA if youve been consistent with your pill and its been over a week you are protected
Post # 7
I was on Ortho and it made me bleed like crazy. It also gave me bruises the size of dinner plates all over my body. I literally looked like a domestic abuse victim.
I’d get the hell off Ortho and on to something else.
ETA: Ortho Tri Cyclen has different amounts of hormones each week and therefore makes it not possible to skip a period, but you can delay a period. If you take the third week of pills from a second pack after you take the third week of pills on your current pack you can probably delay your period for a week. But you will have it.
To skip periods, you need to be on a level-hormone pill. Any pill that has any difference in the day-to-day or week-to-week hormone will make it impossible to skip a period.
Post # 8
@LadyBear: +1 on it being too late
To skip your period on a triphasic pill like ortho tri cyclen, you need to take the pills backwards (123, 321 not taking placebo pills) to prevent your hormones from dropping which causes spotting.
Post # 9
Just keep taking active pills. I’m sure the spotting will be under control by your wedding. I think stopping will be more detrimental and risk even more spotting. Good luck!
ETA – nevermind just saw you’re on ortho, which I know nothing about. Have you thought about trying those soft cups things?!
Post # 10
- Wedding: August 2013 - Rocky Mountains USA
@Ophilia535: I am literally having the EXACT same problem – my wedding is in 2 weeks too! Well, 1.5 weeks. (I have an IUD but I was trying to skip my period, which was going to come exactly on wedding week.) I’m spotting too, and I feel kinda bloated, so I’m going to stop taking them today or tomorrow and try to get my period this week/weekend. I think it’ll work. Googling it, I see a lot of advice not to do that because then the BC isn’t effective, but I already have my IUD…. Just be sure you play it safe, obviously.
Post # 11
Sorry OP, but it may be too late! This has happened to me in the past, and when I stopped taking the pill to see if that would stop the spotting, I got a full on period. Just continue taking the pill; hopefully it’ll clear up for your honeymoon!
Post # 12
Just an update: On the advise of another bee I PM’d I skipped to the placebo pills a few days ago. It triggered a full-blown period early and with 6 days left to get through it, I think I’m in good shape. Yay!!
I actually think I’m just going to stop taking them altogether instead of moving on to the next pack. My fiancee and I will probably start trying for a baby in the next year and it’s not worth it to risk going through several months of spotting and mess up my hormones just to get off it again so soon.
Little Hedgy: I agree that there are better BC pills designed to skip your period but you CAN skip a period with ortho-tri cyclen. I was on it several years ago and I used to do it all the time. You just have to skip the placebo pills and go straight to the next pack. It works like a charm assuming your not just starting out on the pill and your body has adjusted to the regular hormone schedule. It was a terrible oversight on my part.
MrsWBS: That’s a GREAT idea!! I think I’m going to be okay now, but just in case, that’s my new backup plan. Thanks!
Post # 13
If it doesn’t stop, you can always use a menstrual cup like the Instead SoftCup, available at drug stores.